Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 25, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 3, 2010, 5:42 PM MDT for Navajo County, Arizona. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2010, 5:42 PM MDT (23:42 UTC)
- Expired
- Aug 3, 2010, 7:15 PM MDT
- In force
- 93 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 122 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 646 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 4:20 PM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 3, 4:20 PM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 320 PM MST TUE AUG 3 2010 .SYNOPSIS...WITH DRIER AIR MOVING INTO THE REGION...THUNDERSTORM ACTIVITY WILL RAMP DOWN TO NEAR NORMAL LEVELS THROUGH THE REMAINDER OF THE WEEK. EXPECT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THROUGH FRIDAY WITH NEAR SEASONABLE TEMPERATURES. AN INCREASE IN STORM ACTIVITY IS POSSIBLE OVER THE WEEKEND AS A TROUGH OVER THE WEST COAST INCREASES THE MOISTURE FROM THE SOUTH. && .DISCUSSION...MOST SIGNIFICANT CONVECTION IS CURRENTLY LOCATED ALONG AND NORTH OF THE MOGOLLON RIM...WITH STRONG STORMS MOVING SLOWLY TO THE NORTHEAST WITH THE MEAN 0-6KM WIND...BUT PROPAGATING TO THE SOUTH ALONG THE OUTFLOW BOUNDARIES. ANTICIPATE CONVECTION TO CONTINUE THROUGH THE EVENING...MOSTLY ALONG AND NORTH OF THE MOGOLLON RIM WHERE INSTABILITY AND MOISTURE IS THE GREATEST. MODELS AND OBSERVATIONS INDICATE THAT ATMOSPHERIC MOISTURE WILL CONTINUE TO DECREASE THIS WEEK AS DRIER SOUTHWESTERLY FLOW BECOMES MORE ESTABLISHED OVER THE AREA. SEASONABLE POPS AND TEMPERATURES ARE ANTICIPATED THROUGH FRIDAY. THE WESTERN AND SOUTHWEST PARTS OF THE FORECAST AREA COULD BE QUITE DRY THROUGH THE WEEK IN THIS FLOW REGIME. THE GFS AND ECMWF ARE BOTH IN AGREEMENT ILLUSTRATING A VERY STRONG TROUGH DEVELOPING OVER SOUTHERN CALIFORNIA BY FRIDAY. CURRENT INDICATIONS ARE THAT THIS TROUGH MAY TAP INTO SOME VERY MOIST AIR FROM THE SOUTH...AND SERVE AS A DYNAMIC FOCUS FOR A MORE ORGANIZED CONVECTIVE EVENT EARLY THIS WEEKEND...WITH A SIGNIFICANT INCREASE IN SHEAR AND INSTABILITY. THE ECMWF IS A BIT FASTER WITH THIS FEATURE...INCREASING PRECIPITATION CHANCES LATE ON FRIDAY. HAVE INCREASED THE PRECIPITATION CHANCES FRIDAY AND SATURDAY IN ANTICIPATION OF THIS TROUGH. && .AVIATION...FOR THE 00Z PACKAGE...MAINLY ALONG AND NORTH OF THE MOGOLLON RIM...EXPECT SHRA/TSRA WITH AREAS MVFR AND LOCAL IFR CONDITIONS INT EH STRONGER STORMS. TSRA ENDING 02-04Z WEDNESDAY WITH SOME SHRA CONTINUING OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. SCT TSRA WILL REDEVELOP AFT 18Z WEDNESDAY. && PUBLIC...................BAK AVIATION/FIRE WEATHER....LATTO VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Aug 3, 9:38 AM MDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 838 AM MST TUE AUG 3 2010 AZZ004>018-037>040-040715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 838 AM MST TUE AUG 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT AND TONIGHT EXPECT NUMEROUS RAIN SHOWERS AND THUNDERSTORM TO DEVELOP ONCE AGAIN LATE THIS MORNING AND AFTERNOON ACROSS NORTHERN ARIZONA. STORMS WILL BE MOST NUMEROUS ALONG AND NORTH OF THE MOGOLLON RIM...WHERE THE GREATEST THREAT WILL BE FOR LOCALLY HEAVY RAINFALL AND FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MOISTURE WILL DECREASE ONLY VERY SLOWLY OVER THE NEXT FEW DAYS. LOOK FOR A GRADUAL TRANSITION TO A MORE TYPICAL MONSOON PATTERN OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:06 PM MDT | Areal Flood Advisory | FGZ | Apache | 3 hr |
| Aug 3, 1:38 PM MDT | Severe Thunderstorm Warning | FGZ | Coconino | 37 min |
| Aug 3, 2:11 PM MDT | Severe Thunderstorm Warning | FGZ | Coconino | 22 min |
| Aug 3, 3:05 PM MDT | Areal Flood Advisory | FGZ | Coconino | 89 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.